Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 102, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 3, 2009, 12:55 AM EDT for Heard County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2009, 12:55 AM EDT (04:55 UTC)
- Expired
- Apr 3, 2009, 1:45 AM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Heard County, GA
The radar
The Atlanta radar (KFFC), 58 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 7:02 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 030455
SVRFFC
GAC149-030545-
/O.NEW.KFFC.SV.W.0102.090403T0455Z-090403T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 AM EDT FRI APR 3 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HEARD COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 145 AM EDT
* AT 1254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EPHESUS TO 15 MILES SOUTHWEST OF EPHESUS...
AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CENTRALHATCHEE AND FRANKLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK
SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
NORTHWESTERN GEORGIA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM EDT
FRIDAY MORNING FOR NORTHERN GEORGIA.
&&
LAT...LON 3343 8529 3343 8527 3342 8527 3342 8501
3325 8494 3316 8524
TIME...MOT...LOC 0454Z 263DEG 35KT 3343 8520 3334 8524
3324 8533
$$1 follow-up statement
000
WWUS52 KFFC 030513
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 AM EDT FRI APR 3 2009
GAC149-030545-
/O.CON.KFFC.SV.W.0102.000000T0000Z-090403T0545Z/
HEARD GA-
113 AM EDT FRI APR 3 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR HEARD COUNTY...
AT 113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PLANT WANSLEY TO POWERS CROSSROADS TO TEXAS...MOVING EAST AT 40
MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE HEARD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
NORTHWESTERN GEORGIA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM EDT
FRIDAY MORNING FOR NORTHERN GEORGIA.
&&
LAT...LON 3324 8524 3334 8513 3342 8509 3342 8501
3325 8494 3316 8524
TIME...MOT...LOC 0513Z 263DEG 35KT 3345 8498 3336 8502
3321 8517
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:08 PM EDT, 8 hours 47 minutes earlier.
Area forecast discussion, Apr 2, 4:08 PM EDT, 8 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 408 PM EDT THU APR 2 2009 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... STRONG COMPLEX LOW PRESSURE SYSTEM DRIFTING NORTHEAST FROM THE SOUTHERN PLAINS PROGD TO CONTINUE MOVING NORTHEAST...PULLING A COLD FRONT ACROSS THE SOUTHEAST U.S TONIGHT AND FRIDAY. MODELS SIMILAR WITH THE FRONT PUSHING INTO NORTHWEST GEORGIA THIS EVENING... NEARING AN ATL TO AHN LINE AROUND MIDNIGHT...THEN MOVING SOUTH OF THE COUNTY WARNING BEFORE SUNRISE FRIDAY. CURRENTLY WATCHING BROAD AREA OF RAIN WITH EMBEDDED HEAVY SHOWERS LIFTING ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON...AS SQUALL LINE ASSOCIATED WITH THE COLD FRONT PUSHES ACROSS MISSISSIPPI INTO WESTERN ALABAMA. SPC STILL PEGGING MUCH OF THE SOUTHEAST U.S FOR SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT...BUT HAVE BACKED OFF ON MODERATE RISK EXTENDING INTO WESTERN GEORGIA. NONETHELESS...ANTICIPATE MUCH OF THE CWA WILL SEE STRONG TO SEVERE STORMS LATE THIS AFTERNOON AND EVENING AS THE SQUALL LINE PUSHES THROUGH. HEAVY RAIN/FLOODING THREAT CONTINUES MAINLY OVER CENTRAL GEORGIA OVERNIGHT...WHERE WE HAVE ALREADY SEEN THE BEST RAINFALL AMOUNTS TODAY. WINDS ALSO LOOK TO PICKUP LATE TONIGHT INTO FRIDAY...AND WILL ISSUE WIND ADVISORY FOR EXTREME NORTH GEORGIA WHERE WE COULD SEE SOME GUSTS OF UP TO 40 MPH AS THE LOW LEVEL JET TRANSLATES ACROSS THE AREA. MODELS SIMILAR WITH THE LOW LIFTING INTO THE GREAT LAKE REGION EARLY FRIDAY AS THE COLD FRONT MOVES OFF THE SOUTHEAST COAST. HIGH PRESSURE AND DRIER AIR SPREADS INTO NORTH AND CENTRAL GEORGIA BEHIND THE FRONT FRIDAY WITH A DRY FORECAST AND NEAR NORMAL TEMPS ON TAP FOR MUCH OF THE AREA INTO THE WEEKEND. .LONG TERM /SUNDAY THROUGH THURSDAY/... EXTENDED PROGS SIMILAR WITH THIS HIGH SHIFTING OFF THE SOUTHEAST U.S. COAST EARLY SUNDAY AS A LOW PRESSURE SYSTEM LIFTS INTO THE GREAT LAKES REGION...PULLING A COLD FRONT INTO THE LOWER MISSISSIPPI VALLEY. THIS NEXT LOW PRESSURE SYSTEM DEEPENS AS IT MOVES NORTHEAST AND BECOMES POSITIONED OVER THE NEW ENGLAND STATES BY 12Z MON. THE ASSOCIATED COLD FRONT SWEEPS THROUGH GA SUN EVENING/MONDAY MORNING BUT WITH THE LOW CENTER BEING SO FAR NORTH THE BEST DYNAMICS AND INSTABILITY STAY NORTH OF THE AREA. SHOULD SEE SOME SHOWERS AND THUNDERSTORMS ACROSS THE AREA AS THE FRONT MOVES THROUGH... BUT THE BIGGEST THREAT FROM THIS SYSTEM WILL BE THE COLD AIR MASS THIS LOW CENTER PULLS DOWN FROM CANADA INTO THE SOUTHERN U.S. AS THIS LOW MOVES EAST...A VERY COLD AIRMASS GETS WRAPPED AROUND THE BACK SIDE AND MOVES SOUTH. LOOKING FOR DAY TIME HIGHS MON/TUE IN THE 40S AND 50S WITH LOW TEMPS MON NIGHT/TUE NIGHT IN THE 20S AND 30S. SURFACE HIGH PRESSURE BECOMES RE- ESTABLISHED ACROSS THE SOUTHEAST U.S. TUESDAY WITH DRY FORECAST FOR NORTH AND CENTRAL GEORGIA EXPECTED THROUGH WED NIGHT.AROUND. SURFACE HIGH PRESSURE BECOMES RE- ESTABLISHED ACROSS THE SOUTHEAST U.S. TUESDAY WITH DRY FORECAST FOR NORTH AND CENTRAL GEORGIA LOOKING GOOD INTO MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 55 66 43 75 50 / 70 5 5 5 5 ATLANTA 55 63 47 73 55 / 70 5 5 5 5 BLAIRSVILLE 54 57 39 72 45 / 80 20 5 5 10 CARTERSVILLE 54 60 41 74 49 / 80 10 5 5 10 COLUMBUS 57 67 47 80 55 / 70 5 5 5 5 GAINESVILLE 55 63 42 73 52 / 80 20 5 5 10 MACON 58 70 44 78 50 / 70 5 5 5 5 ROME 55 65 43 77 49 / 80 10 5 5 10 PEACHTREE CITY 53 63 40 75 48 / 70 5 5 5 5 VIDALIA 62 76 46 78 51 / 70 5 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT FRIDAY FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN... FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS... UNION...WALKER...WHITE...WHITFIELD. && 49
Hazardous weather outlook, Apr 2, 11:56 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1156 PM EDT THU APR 2 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1156 PM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT SCATTERED THUNDERSTORMS REMAIN LIKELY TONIGHT...WITH A FEW STORMS POSSIBLY BECOMING SEVERE THROUGH 5 AM. .SYNOPSIS... A STRONG SPRING STORM SYSTEM OVER THE LOWER MISSISSIPPI VALLEY WILL CONTINUE TO PUSH EASTWARD THROUGH TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA LATE TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ISOLATED SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. PERIODS OF HEAVY RAIN TRAINING OVER AN ALREADY SATURATED GROUND WILL CONTINUE TO CAUSE FLOOD PROBLEMS AROUND NUMEROUS CREEKS...STREAMS...RIVERS AND LOW LYING FLOOD PRONE AREAS. SEE THE LATEST FLOOD STATEMENTS FROM THE NATIONAL WEATHER SERVICE FOR FLOOD PROBLEMS IN YOUR AREA. .DISCUSSION... ISOLATED SEVERE STORMS REMAIN POSSIBLE THROUGH THE OVERNIGHT HOURS...WITH THE GREATER THREAT MAINLY WEST OF A LINE FROM BLAIRSVILLE TO GAINESVILLE TO LA GRANGE THROUGH 5 AM THIS MORNING. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF A COLD FRONT THAT WILL PUSH ACROSS THE STATE OVERNIGHT. THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE SLIGHTLY AS A WARM...MOIST SOUTHERLY WIND FLOW CONTINUES IN THE WAKE OF A RETREATING WARM FRONT. CAPES ARE EXPECTED TO INCREASE INTO THE 200 TO 500 RANGE WHILE WIND SHEAR VALUES INCREASE AHEAD OF THE APPROACHING COLD FRONT. AT THIS TIME...IT APPEARS A BROKEN LINE OF SHOWERS AND THUNDERSTORMS JUST AHEAD OF A COLD FRONT THAT IS PUSHING ACROSS ALABAMA...WILL PUSH ACROSS THE STATE BETWEEN MIDNIGHT AND 5 AM EARLY THIS MORNING. THE CONVECTION ALONG AND AHEAD OF THE FRONT WILL PUSH EAST OF THE STATE BY AROUND 8 AM. A COOL...GUSTY NORTHWEST WIND WILL QUICKLY DEVELOP IN THE WAKE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAINING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION TODAY AND TONIGHT.
In the hours before
Local storm report, Apr 2, 7:56 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL CONYERS 33.67N 84.02W
04/02/2009 E0.88 INCH ROCKDALE GA PUBLIC
0234 AM HAIL ANTIOCH 33.95N 85.16W
04/02/2009 E0.50 INCH POLK GA FIRE DEPT/RESCUE
LASTED FOR ABOUT 20 MINUTES.
0242 AM HAIL DULUTH 34.00N 84.14W
04/02/2009 E0.88 INCH GWINNETT GA PUBLIC
0400 AM TSTM WND DMG FAYETTEVILLE 33.45N 84.46W
04/02/2009 FAYETTE GA COUNTY OFFICIAL
0445 AM HAIL FORSYTH 33.03N 83.94W
04/02/2009 E0.88 INCH MONROE GA LAW ENFORCEMENT
0500 AM TSTM WND DMG CATAULA 32.66N 84.87W
04/02/2009 HARRIS GA COUNTY OFFICIAL
1 TREE DOWN
0600 AM HAIL MILLEDGEVILLE 33.09N 83.24W
04/02/2009 E0.25 INCH BALDWIN GA COUNTY OFFICIAL
0600 AM HEAVY RAIN 12 ESE ROBERTA 32.65N 83.82W
04/02/2009 M1.67 INCH CRAWFORD GA PUBLIC
MEASURED BETWEEN 500 AND 600 AM EDT
0615 AM HAIL 12 ESE ROBERTA 32.65N 83.82W
04/02/2009 E0.25 INCH CRAWFORD GA PUBLIC
0630 AM HAIL 1 NE WEST POINT 32.89N 85.16W
04/02/2009 E0.25 INCH TROUP GA PUBLIC
1219 PM HAIL GRANT PARK 33.74N 84.37W
04/02/2009 E0.25 INCH FULTON GA NWS EMPLOYEE
A FEW PEA SIZED HAIL STONES.
&&
SLAMBACKLocal storm report, Apr 2, 8:42 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 PM EDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL CONYERS 33.67N 84.02W
04/02/2009 E0.88 INCH ROCKDALE GA PUBLIC
0234 AM HAIL ANTIOCH 33.95N 85.16W
04/02/2009 E0.50 INCH POLK GA FIRE DEPT/RESCUE
LASTED FOR ABOUT 20 MINUTES.
0242 AM HAIL DULUTH 34.00N 84.14W
04/02/2009 E0.88 INCH GWINNETT GA PUBLIC
0400 AM TSTM WND DMG FAYETTEVILLE 33.45N 84.46W
04/02/2009 FAYETTE GA COUNTY OFFICIAL
1 POWER LINE DOWN
0445 AM HAIL FORSYTH 33.03N 83.94W
04/02/2009 E0.88 INCH MONROE GA LAW ENFORCEMENT
0500 AM TSTM WND DMG CATAULA 32.66N 84.87W
04/02/2009 HARRIS GA COUNTY OFFICIAL
1 TREE DOWN
0600 AM HEAVY RAIN 12 ESE ROBERTA 32.65N 83.82W
04/02/2009 M1.67 INCH CRAWFORD GA PUBLIC
MEASURED BETWEEN 500 AND 600 AM EDT
0600 AM HAIL MILLEDGEVILLE 33.09N 83.24W
04/02/2009 E0.25 INCH BALDWIN GA COUNTY OFFICIAL
0615 AM HAIL 12 ESE ROBERTA 32.65N 83.82W
04/02/2009 E0.25 INCH CRAWFORD GA PUBLIC
0630 AM HAIL 1 NE WEST POINT 32.89N 85.16W
04/02/2009 E0.25 INCH TROUP GA PUBLIC
1219 PM HAIL GRANT PARK 33.74N 84.37W
04/02/2009 E0.25 INCH FULTON GA NWS EMPLOYEE
A FEW PEA SIZED HAIL STONES.
&&
SLAMBACKSpecial weather statement, Apr 2, 10:27 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1027 PM EDT THU APR 2 2009 GAZ001-030300- 1027 PM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHWEST DADE COUNTY UNTIL 1100 PM EDT... AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL LINE OF STRONG THUNDERSTORMS IN NORTHEAST JACKSON COUNTY ALABAMA...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 45 MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM DURING THE NEXT 15-20 MINUTES. THE STORMS WILL AFFECT AREAS GENERALLY NORTH OF TRENTON. STRONG WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. SCATTERED POWER OUTAGES WILL BE POSSIBLE. 19
Special weather statement, Apr 2, 11:51 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1151 PM EDT THU APR 2 2009 GAZ011-019-030-041-030445- 1151 PM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN HARALSON...POLK... FLOYD AND CHATTOOGA COUNTIES UNTIL 1245 AM EDT... AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NARROW LINE OF STRONG THUNDERSTORMS IN EASTERN ALABAMA FROM FORT PAYNE ALABAMA...TO TALLADEGA ALABAMA...MOVING EAST AT 35 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS HARALSON...POLK...FLOYD AND CHATTOOGA COUNTIES THROUGH 1245 AM EDT. THE STRONG WINDS MAY RESULT IN SOME DOWNED TREES AND/OR POWERLINES...ALONG WITH SCATTERED POWER OUTAGES. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
Special weather statement, Apr 3, 12:29 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1229 AM EDT FRI APR 3 2009 GAZ012-020-031-030500- 1229 AM EDT FRI APR 3 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN PAULDING...BARTOW AND GORDON COUNTIES UNTIL 100 AM EDT... AT 1228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM NEAR OOSTANAULA TO 20 MILES SOUTHWEST OF UNION...AND MOVING EAST AT 40 MPH. WIND GUSTS OF 45 MPH AND PERIODS OF HEAVY RAIN ARE LIKELY AS THESE STORMS MOVE ACROSS PARTS OF PAULDING...BARTOW AND GORDON COUNTIES THROUGH 100 AM EDT.
Special weather statement, Apr 3, 12:40 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1240 AM EDT FRI APR 3 2009 GAZ042-043-030515- 1240 AM EDT FRI APR 3 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DOUGLAS AND CARROLL COUNTIES UNTIL 115 AM EDT... AT 1236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF SHOWERS AND THUNDERSTORMS THAT EXTENDED FROM NEAR MOUNT ZION TO NEAR TYUS...AND MOVING EAST AT 45 MPH. WIND GUSTS OF 45 MPH AND BRIEF HEAVY RAIN ARE LIKELY AS THESE STORMS MOVE ACROSS PARTS OF DOUGLAS AND CARROLL COUNTIES THROUGH 115 AM EDT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:19 PM EDT | Areal Flood Warning | FFC | Johnson | 12 hr |
| Apr 2, 11:58 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Haralson, Polk | 54 min |
| Apr 3, 12:49 AM EDT | Severe Thunderstorm Warning | FFC | Carroll | 26 min |
| Apr 3, 12:59 AM EDT | Areal Flood Warning | FFC | Jefferson, Washington | 12 hr |
| Apr 3, 1:39 AM EDT | River Flood Warning | FFC | Washington, Wilkinson | 28 hr |
| Apr 3, 2:03 AM EDT | Areal Flood Warning | FFC | Taliaferro, Warren, Wilkes | 11 hr |
| Apr 3, 11:53 AM EDT | River Flood Warning | FFC | Pulaski | 30 hr |
| Apr 3, 11:53 AM EDT | River Flood Warning | FFC | Jefferson, Washington | 6 hr |
| Apr 3, 11:53 AM EDT | River Flood Warning | FFC | Dooly | 9 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.